Ropinirole : Hi. I have been taking... - Restless Legs Syn...

Restless Legs Syndrome
13,846 members8,820 posts

Ropinirole

Debsamuels
Debsamuels

Hi. I have been taking ropinirole for some time now and started increasing the drug Now on 2.5mgs daily and finding the need to increase again. It's like zombie land. Waist up knacered. Legs want to carry on dancing.

27 Replies
oldestnewest

Please research"augmentation'

Button top rt.

Kaarina
KaarinaAdministrator

It appears you are suffering from augmentation. This is where the Ropinirole has ceased to work effectively and has started to make your RLS worse. Increasing it will make it even more worse.

Follow Kaarina's link for an explanation

Hi, I live in the uk and not sure if GPs in other countries have dihydrocodeine I have suffered with RLS for 40 years in the last 10 years I have had RLS everywhere! I was given dihydrocodeine by chance from my mother in law as on visiting I explained how this RLS which may I add I hadn’t had the diagnosis from a GP telling me what I was suffering from as I just suffered complained to them for years as an 11 year old they said it was growing pains!! Anyway by chance took 2 within an hour it was gone! Completely gone! I’ve been taking them from there on prescription and by taking just 2 3 times a day you can live and sleep completely RLS free! Yes FREE if I miss some as in the day as I’m moving I don’t get it only if I stay still longer than 10 mins once I’ve taken the 1 tabs I can suffer for an hour while they get in my system but once they have I feel nothing I have a normal life so much so best thing is I can go to bed and sleep all night. Sometimes as long as I’m busy until bed I can actually use just 2 for bed! I’ve never had to exceed the dose either, it’s like a magic cure, for so little amount of tablets I just wondered if anyone could try them to find complete relief.

That's interesting how am opiate makes the difference. If it works I am happy for you

Joolsg
Joolsg
in reply to Debsamuels

Opioids were the first ever treatment for RLS in England on the 1600’s. Dr Willis gave his patients morphine and it relieved their RLS.

Most RLS experts ( Dr Buchfuhrer, Dr Early, Dr Winkler) use opioids as first line treatment. They can be used at low dose for many years.

As regards opiates: Is it better to have to take a couple opioid tablets every day for the rest of your life, or to have to suffer every day for the rest of your life?

I read your post with interest. When I asked my Neurologist about opioids he warned about heavy ostipation. Have you got it and if yes what do you do about it ? Thank you for taking the time.

Hi I can promise you I haven’t had one bad side effects after 20 years of taking them, as long as i take 2 3 times a day I don’t even get a twitch, but if I miss 2 through the day because I’ve been busy after 10 mins of being still I get attacked by RLS in the arms, back all of the spine my lags are off then I suffer for an hour whilst waiting for the effect to kick in,

Thing is I find that it isn’t the codeine, I’ve tried codeine and cocodeine they don’t touch my RLS! I would love to break down the ingredients of the tabs and try them one by one, on saying that as I get total relief from them it’s very possible others don’t I only hope that if it can help even one person live again I would make my day, I just hoped letting others know it maybe a chance any chance of being free from this unbelievable tourcher I’m happy.

Joolsg
Joolsg
in reply to hausbauer

At least 8 portions veggies and fruit daily and lots of water. Magnesium citrate at night also helps constipation.

hausbauer
hausbauer
in reply to Joolsg

Thank you both, and - Joolsg - I will try to eat more veggies and fruit right now so when I arrive at the opioids (which is not far away), it will be easier to eat these considerable amounts.

Joolsg
Joolsg
in reply to hausbauer

It is easier if you chop a whole load of veg and roast slowly with a drizzle of olive oil. Have a portion of fruit with breakfast, lunch and dinner and you've hit the target. G.ood luck

Regarding constipation, I suffered this before taking Tramadol, and obviously the opiate made it worse, but my GP just prescribed a relief powder to take each day, job done!! The fruit and veggies help as well.

thank you and again Joolgs. It is so good to be member of this Forum.

I have heard of augmentation and watched the video. Doesnt make good the dopamine antagonist. I feel so depressed with this now. I am holding out to see neurologist on 30/4

I am the same..only on small dose .5mg 1 or 2 daily but finding I need to take more.. worst time for me is about 3 pm.. my arms start first then my legs.. I also get pain too.. I have tendonitis in both legs so am on tabs for pain..sometimes I actually feel like taking a fork or something to my legs to try and stop the pain and twitching

Beechie2014
Beechie2014
in reply to AMW68

Mine is the same!!! 3am is ruthless!

Toyotabill
Toyotabill
in reply to AMW68

I can identify with wanting to stab my leg. I thought many times what it will be like to stick a syringe right where the sensation is and give it a big O shot of morphine to have a go away

Manerva
Manerva
in reply to AMW68

Is the pain due to tendonitis rather than RLS? I have had tendonitis and it is painful. Are you on medication for the tendonitis? If not, then perhaps you should be. Or have some other therapy.

It is possible, I guess that the tendonitis is triggering the RLS, but not certainly. If you're getting RLS symptoms at 3pm, mid afternoon then you're possibly suffering from augmentation.

It is a problem when you have 2 (or more) conditions that have some common symptoms, it's difficult to separate them.

I took it for the first time last night and my throat started to swell. Scary

Manerva
Manerva
in reply to Barbee44

Barbee be careful, that sounds like an allergic reaction called angioneurotic-oedema.

If you start having difficulty breathing - get help.

Barbee44
Barbee44
in reply to Manerva

I messaged the doctor through the portal and she told me to stop taking it. She ordered me Zanex which was what I used for 17 yrs to sleep through the RLS, but it's only temporary. I have .5 tablets and I'm to cut them in half and just take half. It's all I need.

Manerva
Manerva
in reply to Barbee44

What a relief! I was worried for you there. That reaction can be very dangerous.

Hopefully your specialist will come up with another solution.

I take 4x1mg ropinirole daily.10,2,6 &10.it helps,most of the time.

It comes and goes during the day. At night I take 1 mg at 7:30, 8:00, 8:30 and 9. Have temporary mild flu like symptoms. Get to sleep around 9:30. Wake up at 3:30 to 4:00 am.

Joolsg
Joolsg
in reply to Maureen133

That’s a very high dose so please read the links on Augmentation

Hi

Yes I was on Ropinirole for several years, gradually taking more as prescribed by GPs and Consultants. I ended up taking 4mg a day as well as 200mg Tramadol and getting symptoms most of the day. I couldn’t enjoy afternoons, evenings or nights - legs jumping all the time. The lovely people on this website told me this was obvious augmentation, however much I increased the Ropinirole the symptoms would worsen. I had to come off it, which I have now done. This had to be very gradually, with the help of the Tramadol, and this website, but it was hard.

I now take Pregabalin, which my GP was quite happy to prescribe. I have had to tritrate this up to 250mg at night but will not go higher. The most given for rls is 300mg. I still take 150mg Tramadol also.

I can only tell you my experience, but the advice given on this site is invaluable, as they have all been there.

Good luck with whatever you decide and for the future x

You may also like...